International Journal of Mathematics and Mathematical Sciences
Volume 2 (1979), Issue 4, Pages 703-716
Generation of SH-type waves in layered anisotropic elastic media
1Department of Mathematics, Indian School of Mines, Dhanbad 826004, India
2Departments of Mathematics and Physics, East Carolina University, Greenville 27832, N. C., USA
Received 8 November 1978; Revised 2 July 1979
Copyright © 1979 P. C. Pal and Lokenath Debnath. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
A study is made of the generation of SH-type waves at the free surface of a layered anisotropic elastic medium due to an impulsive stress discontinuity moving with uniform velocity along the interface of the layered medium. The exact solution for the displacement function is obtained by the Laplace and Fourier transforms combined with the modified Cagniard method. The numerical results for an important special case at two different distances are shown graphically. The results of the present study are found to be in excellent agreement with those of isotropic elastic media.